MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, BI-D, CURVE D-F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, BI-D, CURVE D-F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A701125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Cardiac Arrest (1762)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a premature ventricular contractions procedure, the patient suffered cardiac arrest due to arrhythmia requiring resuscitation.Rf energy was delivered in the site of the earliest signal, identified as mitral aortic region.The flexability catheter was used with the following ablation parameters: 30w, 43ºc, 150 ohms, 13ml/min.After ablation, the physician waited 5 minutes to see if another pvc would occur before starting further ep study protocols (measure hv interval ~53ms, wenckebach point).After this, isoproterenol was used to increase patient's heart frequency and to test whether the ablation was successful.No pvcs were observed, but when the effect of isoproterenol was decreasing, ventricular fibrillation started and the patient had no palpable pulse.Cpr was performed and several shocks were delivered with an external defibrillator.Sinus rhythm was reestablished after 30 minutes, the patient was stabilized and went to icu for recovery.Later that day the patient had a spasm of the anterior descendent coronary artery, which caused ventricular fibrillation.On the same day, an angioplasty was performed.
 
Event or Problem Description
During a premature ventricular contractions procedure, the patient suffered cardiac arrest due to arrhythmia requiring resuscitation.Rf energy was delivered in the site of the earliest signal, identified as mitral aortic region.The flexability catheter was used with the following ablation parameters: 30w, 43ºc, 150 ohms, 13ml/min.After ablation, the physician waited 5 minutes to see if another pvc would occur before starting further ep study protocols (measure hv interval ~53ms, wenckebach point).After this, isoproterenol was used to increase patient's heart frequency and to test whether the ablation was successful.No pvcs were observed, but when the the effect of isoproterenol was decreasing, ventricular fibrillation started and the patient had no palpable pulse.Cpr was performed and several shocks were delivered with an external defibrillator.Sinus rhythm was reestablished after 30 minutes, the patient was stabilized and went to icu for recovery.On the same day, an angioplasty was performed.The patient had a spasm of the anterior descendent coronary artery.It is unknown when the spasm of the anterior descendent coronary artery occurred, but the doctor believes that it was the cause of the ventricular fibrillation, so it is thought to have occurred during the procedure, but it was only diagnosed in a catheterization later that day.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac arrest and arrhythmia remain unknown.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, BI-D, CURVE D-F
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key15811986
Report Number3008452825-2022-00675
Device Sequence Number5501538
Product Code OAD
UDI-Device Identifier05415067011114
UDI-Public05415067011114
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberA701125
Device Catalogue NumberA701125
Device Lot Number8298155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer11/16/2022
01/07/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date11/21/2022
01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown